Texas, 2013High Wind in Texas, April 23 to 24, 2013
April 23 to 24, 2013 · NWS MAF · 1 event in 1 county or zone
Gusty northeast winds behind a strong cold front resulted in high winds in the Guadalupe Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty northeast winds behind a strong cold front resulted in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 23, 4:29 PM MST, 6 hours 22 minutes earlier.
Area forecast discussion, Apr 23, 4:29 PM MST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT TUE APR 23 2013
.DISCUSSION...
&&
.AVIATION...
LOW CLOUDS HAVE RECEDED DURING THE DAY BUT MAY RETURN TONIGHT WITH
MVFR CIGS MAINLY ACROSS THE EAST. EXPECT GUSTY E/NE WIND TO DROP
OFF AFTER SUNSET BUT THEN PICK UP AGAIN BY MIDNIGHT AS SURFACE
RIDGE PUSHES SOUTH.
&&
.PREV DISCUSSION... /ISSUED 251 PM CDT TUE APR 23 2013/
DISCUSSION...
MUCH COOLER AIR CONTINUES TO FILTER SOUTHWARD ACROSS THE FORECAST
AREA BEHIND A STRONG COLD FRONT. ANOTHER REINFORCING SURGE OF
COOLER AIR IS SCHEDULED TO PLUNGE SOUTHWARD OVERNIGHT. WIND
SPEEDS SHOULD REMAIN ELEVATED OVERNIGHT DUE TO THIS SURGE AND
THIS SHOULD KEEP MOST AREAS FROM FREEZING. THIS SURGE WILL ALSO
RESULT IN A SLIGHT CHANCE OF SHOWERS IN THE EXTREME EASTERN
PERMIAN BASIN. TEMPERATURES WILL REMAIN MUCH BELOW NORMAL
WEDNESDAY AND THURSDAY AS A STRONG SURFACE HIGH PRESSURE AREA
BUILDS INTO THE AREA. A WEAK SOUTHERN STREAM TROUGH SHEARING
NORTHEASTWARD OUT OF THE DESERT SOUTHWEST LATE THURSDAY INTO THE
CENTRAL PLAINS COULD PROVIDE ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS THE GUADALUPE MOUNTAINS AND PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS LATE THURSDAY. MUCH WARMER AND DRY CONDITIONS ARE
EXPECTED FRIDAY AS LOW LEVEL THERMAL RIDGE EXPANDS EASTWARD WITH
A DRY SURFACE TROUGH.
ZONAL FLOW ALOFT ABOVE A DRYLINE IS FORECAST SATURDAY THROUGH
MONDAY WITH ABOVE NORMAL TEMPERATURES. LATER SHIFTS WILL NEED TO
MONITOR FOR THE POTENTIAL FOR THUNDERSTORMS EAST OF THE DRYLINE
ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Apr 23, 11:06 AM MST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
106 PM CDT TUE APR 23 2013
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
106 PM CDT TUE APR 23 2013 /1206 PM MDT TUE APR 23 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG GAP WINDS ARE EXPECTED THROUGH GUADALUPE PASS LATE TONIGHT
INTO WEDNESDAY MORNING WITH SUSTAINED WINDS OF 35 TO 50 MPH. A HIGH
WIND WARNING IS IN EFFECT.
ALSO A LIGHT FREEZE WILL BE POSSIBLE ACROSS THE PARTS OF SOUTHEAST
NEW MEXICO AND THE NORTHWEST PERMIAN BASIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- April 23, 10:51 PM MST to April 24, 3:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- ASOS
Sustained northeast winds of 40-47 mph occurred in Guadalupe Pass behind a strong cold front.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Missouri, April 23, 20131 death · 1 event
- Lightning Strike in Missouri, April 23, 2013$50,000 · 1 event
- Cold in Texas, April 23 to 24, 201320 events
- Drought in Arizona, April 23 to 30, 20136 events
- Drought in Texas, April 23 to 30, 20133 events
- Cold in Oklahoma, April 23 to 24, 20133 events
- Waterspout in Gulf of Mexico, April 23, 20131 event
- Frost and Freeze in Colorado, April 23 to 24, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438633.